citalopram withdrawal : only on... - Mental Health Sup...

Mental Health Support

30,260 members16,644 posts

citalopram withdrawal

RayannAbbey profile image
14 Replies

only on citalopram 10mg for 19 days and dr told me stop them straight away as l was having a tough time with the side effects. Day 5 of stopping and feel so teary and anxious. Is this normal? How long do these effects last? Anyone swapped onto sertraline from citalopram successfully? Thanks in advance.

14 Replies
Tee50 profile image
Tee50

With any medication withdrawal it can effect someone in this way...when I was taken off all my pain killers it was ruff but I was in hospital for nearly two weeks while I went through the whole process...

RayannAbbey profile image
RayannAbbey in reply to Tee50

thank you.

curly-quavers profile image
curly-quavers

Hi, i am on sertraline from citalopram. I didnt have to stop medication just went straight from one to the other, this way you get no withdrawal symptoms. They are better than the first tablets as i would be tired all the time, leave things on , like the cooker, and really couldnt even be bothered to do my hair. I still havent great motivation but the change in medication is better.

RayannAbbey profile image
RayannAbbey in reply to curly-quavers

thank you. Did you have any side effects at all?

curly-quavers profile image
curly-quavers in reply to RayannAbbey

i did feel abit light headed at first so used to take my tablet and lie down for half hour. felt a bit like in a world of my own, so any time outside would be a quick dash to the shop or get my medication each month until the medication settled. no real side affects. just keep your self calm and dont try rush any thing like certain jobs that need doing. could be difficult if you have to work though. feel free to ask anything else.

RayannAbbey profile image
RayannAbbey in reply to curly-quavers

thank you so much. What dose are you on and how long were you on citalopram?

curly-quavers profile image
curly-quavers

i was on 20mg with the citalopram and used it for 6months, but because i was leaving things on, leaving the door open, and sleeping alot, i asked for another medication. so this was issued and i went on to the sertraline 50mg. I take them in the morning, and been on them a year now. i dont drink tea or coffee but found having a energy drink gives a bit of a boost to get up and do something. I dont have an appetite though, so be aware it could space you out abit and before you know it the days over. I do get agitated at times so diet is important, apart from the energy drink i think keeping sugar levels down is important

RayannAbbey profile image
RayannAbbey in reply to curly-quavers

thank you x l took citalopram for 19 days but couldn’t handle the side effects so was put on sertraline. I had it for 4 days but couldn’t stop being sick so dr told me to stop and offered me flouxetine.

curly-quavers profile image
curly-quavers in reply to RayannAbbey

you havent had much luck have you. you do have to give things time, sickness and being light headed is a common one. so are you doing okay on the new ones.

curly-quavers profile image
curly-quavers in reply to curly-quavers

what am i on about your coming of the sertraline tablets aint you.

RayannAbbey profile image
RayannAbbey in reply to curly-quavers

yes but scared to take another tablet incase the side effects are the same and I’ve swapped for nothing. If that makes sense.

RayannAbbey profile image
RayannAbbey in reply to curly-quavers

did you get heartburn with the tablets?

curly-quavers profile image
curly-quavers in reply to RayannAbbey

yes but i was given tablets which got rid of it after 2 weeks. why not try sertraline longer, normally you have to wait 6 weeks before you see any changes. i think changing them and coming of different ones will cause more upset to your brain and cause all these side effects.

RayannAbbey profile image
RayannAbbey in reply to curly-quavers

what did you have for heartburn?

You may also like...